Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 143, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2012, 5:24 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 10, 2012, 6:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 37 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:36 PM EDT | TSTM WND DMG | 1 Sse Hendersonville, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN ON HENDERSONVILLE HIGHWAY. |
| Jul 10, 5:45 PM EDT | TSTM WND DMG | Green Pond, SC | THE SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN NEAR THE INTERSECTION OF FOLLY CREEK LANE AND GREEN POND HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS52 KCHS 102124
SVRCHS
SCC019-029-102230-
/O.NEW.KCHS.SV.W.0143.120710T2124Z-120710T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM JACKSONBORO TO
HENDERSONVILLE...MOVING EAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RITTER...HENDERSONVILLE...WHITE HALL...GREEN POND...ASHEPOO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3274 8030 3265 8068 3266 8068 3267 8067
3267 8069 3266 8070 3268 8074 3267 8077
3270 8082 3272 8085 3279 8088 3291 8045
TIME...MOT...LOC 2124Z 292DEG 4KT 3283 8050 3274 8075
$$4 follow-up statements
850
WWUS52 KCHS 102140
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE JUL 10 2012
SCC019-029-102230-
/O.CON.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
CHARLESTON SC-COLLETON SC-
540 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN COLLETON AND WEST CENTRAL CHARLESTON COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CANADY LANDING TO BLAKE...MOVING SOUTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3274 8030 3265 8068 3266 8068 3267 8067
3267 8069 3266 8070 3268 8074 3267 8077
3270 8082 3272 8085 3279 8088 3291 8045
TIME...MOT...LOC 2140Z 304DEG 4KT 3285 8045 3267 8072
$$234
WWUS52 KCHS 102157
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT TUE JUL 10 2012
SCC019-102207-
/O.CAN.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
CHARLESTON SC-
557 PM EDT TUE JUL 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHARLESTON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3271 8044 3265 8068 3267 8067 3267 8069
3266 8070 3268 8074 3267 8077 3270 8083
3272 8085 3279 8086 3290 8050 3276 8045
3273 8045 3272 8043
TIME...MOT...LOC 2157Z 304DEG 4KT 3281 8052 3266 8070
$$
SCC029-102230-
/O.CON.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
COLLETON SC-
557 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN COLLETON COUNTY...
AT 557 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEYLES TO WHITE HALL...MOVING SOUTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3271 8044 3265 8068 3267 8067 3267 8069
3266 8070 3268 8074 3267 8077 3270 8083
3272 8085 3279 8086 3290 8050 3276 8045
3273 8045 3272 8043
TIME...MOT...LOC 2157Z 304DEG 4KT 3281 8052 3266 8070
$$915
WWUS52 KCHS 102210
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT TUE JUL 10 2012
SCC029-102230-
/O.CON.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
COLLETON SC-
610 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN COLLETON COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ASHEPOO TO SALKEHATCHIE...MOVING SOUTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
GREEN POND...HENDERSONVILLE...RITTER AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3265 8068 3267 8067 3267 8069 3266 8070
3268 8074 3267 8077 3270 8083 3273 8085
3279 8085 3282 8075 3281 8047 3273 8045
3272 8043
TIME...MOT...LOC 2210Z 304DEG 4KT 3278 8053 3270 8081
$$032
WWUS52 KCHS 102228
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT TUE JUL 10 2012
SCC029-102238-
/O.EXP.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
COLLETON SC-
628 PM EDT TUE JUL 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLLETON COUNTY WILL
EXPIRE AT 630 PM EDT...
AT 628 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED SLIGHTLY...THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. THE SAFEST COURSE
OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3265 8068 3267 8067 3267 8069 3266 8070
3268 8074 3267 8077 3270 8083 3273 8085
3279 8085 3282 8075 3281 8047 3273 8045
3272 8043
TIME...MOT...LOC 2228Z 304DEG 4KT 3277 8051 3269 8079
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:53 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 10, 3:53 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT TUE JUL 10 2012 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN INLAND BEFORE LIFTING NORTH AS A WARM FRONT FRIDAY...AS ATLANTIC HIGH PRESSURE EXPANDS ACROSS THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NUMEROUS MULTICELL THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE AND OTHER MESOSCALE BOUNDARIES...INCLUDING THUNDERSTORM OUTFLOW...WILL REMAIN CONCENTRATED ACROSS INLAND COUNTIES THROUGH THIS EVENING. TAPERED POPS TO SLIGHT CHANCE/CHANCE TOWARD THE COAST AND ACROSS SOUTHERN COUNTIES. HOWEVER...ORGANIZED/MULTICELL THUNDERSTORM CLUSTERS COULD OCCASIONALLY PUSH BACK TOWARD THE COAST THROUGH THE EVENING. CONVECTIVE PARAMETERS REMAIN FAVORABLE FOR OCCASIONAL DAMAGING WET MICROBURSTS INTO THIS EVENING. WE HAVE ALREADY ISSUED SOME SEVERE THUNDERSTORM WARNINGS...AND PUBLIC FORECASTS WILL CONTINUE TO MENTION THE SEVERE POTENTIAL. OVERNIGHT...ISOLATED TO SCATTERED THUNDERSTORMS COULD PERSIST ACROSS NORTHERN/INLAND COUNTIES. IN PARTICULAR...SOME GUIDANCE PACKAGES SUGGEST THAT LOW LEVEL CONVERGENCE COULD SUBTLY ENHANCE THUNDERSTORM COVERAGE ALONG THE SC COAST OVERNIGHT. OTHERWISE...LOW TEMPERATURE FORECASTS REMAIN TRICKY...RANGING FROM THE MID 70S TO LOWER 80S WHERE NO RAIN OCCURS TO AROUND 70F WHERE THUNDERSTORMS PRODUCE HEAVY RAINFALL. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... WEDNESDAY...A MID LEVEL TROUGH WILL STRETCH FROM THE NE STATES TO THE LOWER/MID MS VALLEY AS IT DROPS SLOWLY SE THROUGH THE DAY. THIS WILL ALLOW FOR A STATIONARY FRONT TO SAG A LITTLE CLOSER TO THE FORECAST AREA FROM THE NORTH AND WEST. THERE LOOKS TO BE LITTLE TO NO CAP IN SC /ALTHOUGH A LITTLE STRONGER IN GA/ AND PLENTIFUL MESO-SCALE BOUNDARIES TO HELP INITIATE CONVECTION...SUCH AS THE SEA BREEZE...LAKE BREEZES OFF THE SANTEE-COOPER LAKES AND MAYBE DIFFERENTIAL HEATING BOUNDARIES FROM PATCHY MORNING CLOUDINESS. THE LOW LEVEL CONVERGENCE FROM THESE BOUNDARIES ALONG WITH MAYBE JUST A LITTLE UPPER LEVEL DIVERGENCE/DIFLUENCE FROM THE ENTRANCE REGION OF THE JET MOVING THROUGH THE MID ATLANTIC REGION...PLUS PWATS AROUND 2 INCHES WILL HELP TO ENHANCE OUR RAIN PROBABILITIES. CONVECTIVE PARAMETERS YIELD SUFFICIENT INSTABILITY WITH LIFTED INDICES NEAR -5 OR -6C...TOTAL TOTAL APPROACHING 50...WHILE SBCAPES ARE AT LEAST 2000-2500 J/KG WITH SURFACE DEW POINTS AT LEAST IN THE LOWER AND MIDDLE 70S. WHILE THE SHEAR IS NOT IMPRESSIVE...THE 0-6 KM BULK SHEAR VALUES DO APPROACH 20 KT. ISOLATED SEVERE STORMS ARE POSSIBLE WHERE BOUNDARY INTERACTION ENHANCES THE UPDRAFTS. DCAPES ARE CLOSE TO 800 J/KG WHICH SUPPORTS SOME DOWNBURSTS. WET BULB ZERO AND THE FREEZING LEVEL ARE HIGH...BUT CAPE IN THE HAIL GROWTH ZONE ARE 800-1000 J/KG WITH 500 MB TEMPS ARE NEAR -8C...SO MARGINALLY SEVERE HAIL IS CERTAINLY ALSO POSSIBLE. PROBABILITIES/COVERAGE DO NOT JUSTIFY ADDING TO THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. POPS WILL BE HIGHEST ALONG THE NW PORTION OF THE CWFA...WITH 50-60 PERCENT FROM BERKELEY TO JENKINS COUNTIES. 30-40 POPS WILL SUFFICE MOST EVERYWHERE ELSE...EXCEPT FOR 20 POPS ALONG COASTAL SE GA. CONVECTIVE TEMPS ARE AROUND 90...WHICH SUGGESTS THAT ACTIVITY WILL GET GOING DURING THE EARLY OR MID AFTERNOON. COVERAGE LOOKS TO BE GREATEST ACROSS SC WHERE THERE IS LESS CAPPING AND A GREATER AMOUNT OF BOUNDARY INTERACTION. LOW LEVEL THICKNESS BEGINS TO DECREASE...AS DOES OUR 850 TEMPS...SO WE/RE LOOKING AT TEMPS MOSTLY 90-94 INLAND FROM THE INTRA-COASTAL WATERWAY...WITH MID AND UPPER 80S IN LOCATIONS ELSEWHERE. THURSDAY...THE MID LEVEL RIDGE FROM ATLANTIC BEGINS TO STRENGTHEN AND BUILD ATOP THE LOCAL AREA. THIS BRINGS WITH IT A LITTLE MORE CAPPING MECHANISM WITH THE WARMER MID LEVEL TEMPS...PLUS INSTABILITY PARAMETERS ARE LESS IMPRESSIVE AS ON WEDNESDAY. BUT WITH THE LINGERING FRONT TO THE NW AND A CONTINUATION OF MESO-SCALE BOUNDARIES SUCH AS THE SEA BREEZE AND THE LAKE BREEZE OFF MARION AND MOULTRIE...WE ARE OBLIGED TO HOLD ONTO 30-40 POPS MOST COMMUNITIES INLAND FROM US-17...WITH WITH 20 POPS CLOSER TO THE COAST. A DEEPER SE FLOW WILL DEVELOP AS THE SUB TROPICAL ATLANTIC RIDGE AT THE SURFACE BEGINS TO POKE ITS WAY WEST ACROSS THE REGION...AND THIS ONSHORE FLOW ALONG WITH A CONTINUED DIMINISHING TREND TO BOTH 1000-850 MB THICKNESS AND 850 MB TEMPS...OUR MAX TEMPS WILL BE MUCH CLOSER TO CLIMATOLOGICAL NORMS THAN WE HAVE SEEN SINCE LATE JUNE. FRIDAY...THE STATIONARY FRONT...OR WHAT/S LEFT OF IT...WILL LIFT FURTHER AWAY FROM THE LOW COUNTRY OF SC AND THE COASTAL EMPIRE OF GA. WHEN COMBINED WITH THE RIDGING ALOFT TO CONTINUE TO BUILD ATOP THE LOCAL AREA...AND SURFACE AND LOW LEVEL RIDGING FROM THE ATLANTIC...OUR RAIN PROSPECTS WILL BE DRIVEN MAINLY BY THE SEA BREEZE. THUS WE HAVE RESTRICTED POPS TO ONLY SLIGHT CHANCE OR CHANCE...HIGHEST WELL INLAND. THERE IS A DEEP EAST AND SE FLOW WITHIN THE VERTICAL...AND THIS SUPPORTS MAX TEMPS AWAY FROM THE BEACHES WITHIN A FEW DEGREES EITHER SIDE OF 90. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL STRENGTHEN ACROSS THE WESTERN ATLANTIC LATE IN THE PERIOD...RETURNING US TO A MORE NORMAL MID-JULY PATTERN. ISOLATED CONVECTION WILL PRIMARILY DEVELOP ALONG THE SEABREEZE AS IT PUSHES INLAND EACH AFTERNOON. HIGH TEMPS WILL BE IN THE LOWER TO MIDDLE 90S. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... INLAND THUNDERSTORMS WERE PUSHING BACK TOWARD KCHS...AND GUSTY WINDS/OTHER THUNDERSTORM IMPACTS APPEAR LIKELY INTO EARLY EVENING. EXPECT AMENDMENTS AS NEEDED TO ADDRESS NEAR TERM CONVECTIVE TRENDS. THUNDERSTORMS COULD ALSO IMPACT KSAV INTO THIS EVENING...BUT CONFIDENCE IN THIS SCENARIO REMAINS INSUFFICIENT FOR ANY TEMPO GROUPS WITHIN THE 18Z TAFS. WILL AMEND AS NEEDED. OUTSIDE THUNDERSTORMS...VFR THROUGH THE 18Z TAF PERIOD. IF/WHERE THUNDERSTORMS OCCUR...THE PROBABILITY FOR BRIEF MVFR OR LOWER CONDITIONS AROUND DAYBREAK WEDNESDAY WILL INCREASE SOMEWHAT. EXTENDED AVIATION OUTLOOK...LOW CHANCE OF MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS EACH DAY THROUGH THE WEEK. && .MARINE... PER TUESDAY AFTERNOON TRENDS...RAISED A SMALL CRAFT ADVISORY THROUGH THE EVENING FOR CHARLESTON HARBOR TO ADDRESS A SEA BREEZE AROUND 20 KT. ELSEWHERE...A VIGOROUS SEA BREEZE CIRCULATION WILL GIVE WAY TO ANOTHER NIGHT OF ELEVATED S/SW WINDS...CAPPED AT 20 KT AND ACCOMPANIED BY 2-4 FT SEAS...LOCALLY AS HIGH AS 5 FT BEYOND 20 NM. THUNDERSTORMS/ASSOCIATED OUTFLOW COULD PRODUCE GUSTY/SHIFTING WINDS AND COULD ALTER LOCAL WINDS FOR SEVERAL HOURS TONIGHT. WEDNESDAY...THE COASTAL WATERS WILL LIE WITHIN A SOUTHERLY WIND REGIME IN THE AREA BETWEEN THE SUB TROPICAL ATLANTIC RIDGE TO THE SOUTH AND EAST...AND A WEAK STATIONARY FRONT INLAND TO THE NORTH AND WEST. OUTSIDE OF ANY CONVECTION...WINDS WILL REMAIN AT LESS THAN 10 OR 15 KT AND SEAS NO MORE THAN 2-3 FT. WEDNESDAY NIGHT AND THURSDAY...THE SUB TROPICAL ATLANTIC RIDGE WILL EVENTUALLY WORK ITS WAY BACK INTO THE AREA AS THE INLAND FRONT BECOMES MORE DIFFUSE ON THURSDAY. WINDS WILL BACK AROUND TO THE SE AT GENTLE TO MODERATE SPEEDS...AS SEAS REMAIN FAIRLY CONSTANT AROUND 2-3 FT. FRIDAY...REINFORCING HIGH PRESSURE MOVING OFF THE DELMARVA WILL COMBINE WITH THE SUB TROPICAL ATLANTIC HIGH...AS IT EXPANDS WESTWARD ACROSS THE LOCAL WATERS. SE WINDS WILL BE NO MORE THAN AROUND 10-12 KT...BUT A CONTINUED ONSHORE FETCH WILL ALLOW FOR SEAS TO BUILD ABOUT ANOTHER FOOT. ATLANTIC HIGH PRESSURE WILL MAINTAIN CONTROL OVER THE MARINE AREA DURING THE WEEKEND. SOUTHEAST WINDS WILL PREVAIL BUT CONDITIONS SHOULD STAY WELL BELOW ADVISORY THRESHOLDS. && .EQUIPMENT... THE KCLX WSR-88D IS BACK IN SERVICE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ330. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...33 LONG TERM...JRL AVIATION...SPR MARINE...SPR/33 EQUIPMENT...
Hazardous weather outlook, Jul 10, 10:39 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1039 AM EDT TUE JUL 10 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-111445- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1039 AM EDT TUE JUL 10 2012 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTHEAST SOUTH CAROLINA. THEN...THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND SOUTHWEST DURING THE AFTERNOON THROUGH THIS EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING 60 MPH...ALTHOUGH ISOLATED HAIL TO 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE. THE RISK FOR SEVERE WEATHER WILL BE PRIMARILY LOCATED ALONG AND NORTH INTERSTATE 16...ESPECIALLY BETWEEN 1 PM AND 10 PM. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION TODAY. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON AND EVENING...PREPARE TO MOVE QUICKLY TO SAFE SHELTER IF THREATENING WEATHER APPROACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 10, 4:01 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 1 NNE SLANDS BRIDGE 32.99N 80.24W
07/10/2012 DORCHESTER SC LAW ENFORCEMENT
COUNTY WARNING POINT REPORTS A LARGE TREE DOWN AND
BLOCKING THE ROAD. THE TREE CAME DOWN AS A RESULT FROM
THE OUTFLOW BOUNDARY IN ADVANCE OF THE THUNDERSTORMS.
&&
EVENT NUMBER CHS1200480
33Local storm report, Jul 10, 4:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN JAMESTOWN 33.29N 79.69W
07/10/2012 E2.00 INCH BERKELEY SC TRAINED SPOTTER
SEVERAL INCHES OF WATER NEAR HELL HOLE SWAMP AT THE
CROSS ROADS OF ROUTE 41 AND ROUTE 45. THE ROADS REMAIN
OPEN AND PASSABLE.
&&
EVENT NUMBER CHS1200481
33Special weather statement, Jul 10, 4:50 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 450 PM EDT TUE JUL 10 2012 SCZ043-044-048>050-102115- BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 450 PM EDT TUE JUL 10 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 515 PM EDT... AT 446 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PARKERS FERRY LANDING TO HENDERSONVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ASHEPOO...DELEMAR CROSSROADS...GREEN POND...HENDERSONVILLE... JACKSONBORO...RAVENEL...RITTER AND WHITE HALL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3276 8013 3267 8078 3280 8086 3291 8030 TIME...MOT...LOC 2050Z 291DEG 17KT 3284 8039 3279 8078
Local storm report, Jul 10, 4:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 4 SW MONCKS CORNER 33.15N 80.06W
07/10/2012 BERKELEY SC LAW ENFORCEMENT
BERKELEY 911 CENTER REPORTS A TREE DOWN ON BRANCH ROAD
NEAR ROUTE 17A.
&&
EVENT NUMBER CHS1200482
33Local storm report, Jul 10, 4:59 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 4 SW MONCKS CORNER 33.15N 80.06W
07/10/2012 BERKELEY SC LAW ENFORCEMENT
BERKELEY 911 CENTER REPORTS A TREE DOWN ON BRANCH ROAD
NEAR ROUTE 17A.
&&
CORRECTED EVENT TIME
EVENT NUMBER CHS1200482
33Special weather statement, Jul 10, 5:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUL 10 2012
SCZ043-049-050-102145-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
519 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 545 PM EDT...
AT 518 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NEYLES TO
HENDERSONVILLE...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER AND
WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3267 8067 3267 8069 3266 8070 3268 8074
3267 8075 3267 8077 3270 8083 3280 8088
3291 8045 3274 8030
TIME...MOT...LOC 2119Z 292DEG 4KT 3283 8051 3275 8076The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:57 PM EDT | Special Weather Statement | CHS | Clarendon | 33 min |
| Jul 9, 9:47 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 9, 9:55 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| Jul 9, 10:18 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jul 9, 10:28 PM EDT | Special Weather Statement | CHS | Clarendon | 47 min |
| Jul 9, 11:04 PM EDT | Special Weather Statement | CHS | Clarendon | 26 min |
| Jul 9, 11:23 PM EDT | Special Weather Statement | CHS | Berkeley | 67 min |
| Jul 10, 1:38 PM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
| Jul 10, 2:09 PM EDT | Special Weather Statement | CHS | Georgetown | 66 min |
| Jul 10, 2:30 PM EDT | Special Weather Statement | CHS | Dorchester | 30 min |
| Jul 10, 2:38 PM EDT | Special Weather Statement | CHS | Clarendon | 37 min |
| Jul 10, 2:48 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 57 min |
| Jul 10, 2:50 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
| Jul 10, 2:57 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jul 10, 3:02 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 58 min |
| Jul 10, 3:23 PM EDT | Special Weather Statement | CHS | Berkeley | 37 min |
| Jul 10, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Jul 10, 3:50 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 55 min |
| Jul 10, 3:58 PM EDT | Special Weather Statement | CHS | Berkeley | 47 min |
| Jul 10, 4:50 PM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Jul 10, 5:19 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jul 10, 6:01 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Jul 10, 6:28 PM EDT | Areal Flood Advisory | CHS | Colleton | 92 min |
| Jul 10, 6:38 PM EDT | Special Weather Statement | CHS | Allendale | 37 min |
| Jul 10, 6:40 PM EDT | Special Weather Statement | CHS | Colleton | 35 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | CHS | Allendale | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.